Number one in the UK and seventh in the world in the Times Higher Education rankings of universities under 50 years old

NEW

Athena SWAN Bronze Award

Supporter of LMS Good Practice Award

On a problem in simultaneous Diophantine approximation: Schmidt's conjecture

Research group:
TitleOn a problem in simultaneous Diophantine approximation: Schmidt's conjecture
Publication TypeJournal Article
Year of Publication2011
AuthorsBadziahin D, Pollington A, Velani S
JournalAnnals of Mathematics
Volume174
Pagination1837-1883
AbstractFor any $i,j \ge 0$ with $i+j =1$, let bad$(i,j)$ denote the set of points $(x,y) \in R^2$ for which $ \max \{\|qx\|^{1/i}, \|qy\|^{1/j} \} > c/q $ for all $ q \in N $. Here $c = c(x,y)$ is a positive constant. Our main result implies that any finite intersection of such sets has full dimension. This settles a conjecture of Wolfgang M. Schmidt in the theory of simultaneous Diophantine approximation.
URLhttp://arxiv.org/abs/1001.2694
DOIhttp://dx.doi.org/10.4007/annals.2011.174.3.9

Edited 20 Oct 2011 - 17:41 by vb8

Back to the Top